A non-linear stochastic asset model for actuarial use

Whitten, S.P. and Thomas, R.G. (1999) A non-linear stochastic asset model for actuarial use. British Actuarial Journal, 5 (5). pp. 919-953. ISSN 1357-3217. (Full text available)

PDF - Published Version
Download (504kB) Preview
[img]
Preview
Official URL
http://dx.doi.org/10.1017/S1357321700000751

Abstract

This paper reviews the stochastic asset model described in Wilkie (1995) and previous work on refining this model. The paper then considers the application of non-linear modelling to investment series, considering both ARCH techniques and threshold modelling. The paper suggests a threshold autoregressive (TAR) system as a useful progression from the Wilkie (1995) model. The authors are making available (by email, on request) a collection of spreadsheets, which they have used to simulate the stochastic asset models which are considered in this paper.

Item Type: Article
Subjects: H Social Sciences > HG Finance
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Actuarial Science
Depositing User: R.G. Thomas
Date Deposited: 07 Jul 2012 12:44
Last Modified: 13 Mar 2013 19:48
Resource URI: http://kar.kent.ac.uk/id/eprint/29800 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year